Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Ear infection, had flu - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Ear, Nose and Throat Problems
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   I had the flu, and then 15 days from the beginning of the flu a very painful ear infection. The Dr said I had very red tubes and ear drum. I recieved rociphen and am now on Cephalexin. My Question is I am still congested, but when I blow my nose the infected ear whistles. Others can even hear this. Any ideas why, and is this something I should be very concearned about, or not?
Doctor :   Hi
User :   Hello
Doctor :   Hi, Pls. give me few seconds to go through your query.
Doctor :   May I ask you a few more questions pertaining to your problem ?
User :   sure.
Doctor :   May I know since how long you are having this problem ?
Doctor :   I mean ear problem
Doctor :   not the cold.
User :   The whistling and popping in ear about 2 days.
Doctor :   Ok.
Doctor :   Do you see any ear dischrage ?
User :   No
Doctor :   Since when have you been taking Cephalexin ?
User :   This is the 5th day.
Doctor :   Ok.
Doctor :   So you have been taking Cephalexin since last 10 days ?
User :   No. I started on Saturday. This is the 5th day. I also recieved a rociphen shot.
Doctor :   Ok.
Doctor :   Do you have any more rociphen shots prescribed ?
User :   No.
Doctor :   Do you also have sinusitis, rhinitis and lightheadedness ?
Doctor :   Do you have cough, fever and expectoration ?
User :   It is mostly just congestion on the right side. Same as infected ear
Doctor :   Ok.
User :   No fever, cough.
User :   I thought I was getting over the flu and then Bam!
Doctor :   Not to worry, but I feel you should be continuing the antibiotic a bit longer.
User :   I have three days left.
Doctor :   Just discuss the same with your treating ENT to prescribe it or a combination for 4 more days.
Doctor :   That is good.
Doctor :   It will reduce by then.
User :   I have never had the whistling before. Any ideas on why?
Doctor :   If there is no pus in your right ear, it indicates it is healing.
Doctor :   It is because your euschtachian tubes got blocked and are now opening up.
User :   I've not had pus, and it was very painful at first. Now no pain.
Doctor :   It will compltely reduce in two to three days.
User :   Wonderful. It is so weird. I was afraid I had perforated my eardrum
Doctor :   If you have any pain, just take an Advil Tab. 5oomg. once SOS when you have pain.
Doctor :   Pus drains out if it gets perforated as teh infection from the nasal-oral cavity or pharynx comes out of teh ears after rupturing the ear drum.
User :   I was also perscribed ear drops. Do you think I can stop those now? I think they were mostly for pain
Doctor :   Dont worry you will be fine.
Doctor :   No, I was about to advise you the same.
Doctor :   Please continue till the whole infection subsides.
Doctor :   Are using Ciplox ear drops ?
User :   neomycin polymyxin and hydrocortisone.
Doctor :   Ok, That is fine.
Doctor :   Please go ahead.
User :   Three times a day. Yuck! I can't hear very well.
User :   But I will.
Doctor :   Please do not get exposed to cold climate, cool beverages.
Doctor :   Take care.
User :   Thank you so much I am so glad to hear it's not a rupture
User :   Good bye
Doctor :   Thank you for consulting me
Doctor :   bye for now.
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor